Jump to content
Sign in to follow this  
Terry4949

Have I been here before

Recommended Posts

Terry4949

I am in a really bad wave if not way , but today I was thinking I have been on antidepressants for 25 years , but I have been in this state at least 2 or 3 times over the years ,

 

about twenty years ago I crashed really badly and I remember how I felt then as the way I feel now , I was on a antidepressant can't remember what one but I believe it may have been sertraline , I know I had not come of it or started to taper in anyway but I felt like I do now , then 10 years later I also remember that I felt excactly the same again , overwhelming anxiety severe depression, the feeling of being so unwell suicidel thoughts and it took me many months to stabilise and get back to some normality ,

 

I think that after the second time is when I went on Effexor for over 12 plus years , now what I am trying to understand and find meaning to is , was this protracted withdrawel , back then and have I got through it once , or was it depression and anxiety that was just plaguing me ,

 

I know not everyone has become depressed on antidepressants many people have it before they even start meds , if it was protracted withdrawel how did I get it if I didn't just stop or reduce my dose , maybe the med I was on only lasted a short while and I went in to withdrawel not realising that and thought symptoms were returning .

 

But if it was protracted withdrawel and I have manage to get through it more than once will it get harder to recover as my cns is so damaged from early experiences , can you have protracted withdrawel more than once ,

 

also I think that along the last 20 years even though I was sort of stable wilst on Effexor have I just been in one long protracted withdrawel , in the early days I just assumed it was depression but I know I felt like this before , eventually I slowly got better to some sort of life but to be honest the last 20 years have been a struggle , I am trying to determine wether I really did have depression and even though I am in withdrawel I will still continue to have depression because that's the way I am , maybe my cns will heal but what if it's original depression and anxiety , how do I determine the meaning ,

 

I know now that my cns has been seriously disrupted as I cannot tolerate any meds now , so where does that leave me in terms of treating perhaps depression and anxiety that is with in me , people suffer severely everyday with this illness who have never touched a med , so when do we know when withdrawel is over and it is the real thing plaguing us , how do we get the help we need if we just keep waiting for recovery when it's not medicated induced , how long do we give it ,

 

I hope this kinda makes sense but it is something that has been bothering me all day , but I know I have done this before felt the same , sorry for the long post , finding the meaning to all this is hard 

Edited by scallywag
insert paragraph breaks for readability

Share this post


Link to post
dluv

I think it's very common for somebody going through withdrawal to have difficulty discerning what mental hardships to attribute to the meds and what to their own character. After all, most people go on these meds because they experience some form of mental disturbance to begin with. For example, I had anxiety issues before, during, and after using ADs. What anxiety is my own and what anxiety is the outcome of withdrawal? (I think this question is the basis of people persisting through the hardships of withdrawal, use it to your advantage) I can tell that the severity is way worse during withdrawal, that's for sure. I can also say for certain that my body was completely healthy before withdrawal and attribute most of my bodily symptoms to it.

 

The question is, does it even matter anymore? The fact is -- over time, ADs make whatever you were taking them for worse. Had you not have been given them to begin with, you'd have to find other ways to cope with whatever it is that's troubling you. Basically the reality of stopping ADs is you're back at square one, with the added cancer that is withdrawal. Here's the silver lining though: It's definitely not all your fault anymore. (Not that it ever was! but you can see how it's easier to see now) 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×

Important Information

By using this site, you agree to our Terms of Use.